MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229506
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Health care professional reported that during intubation process cuff was not holding air, had to extubate the tube and backup device was used to complete the procedure.There was a delay of 10 min, no patient injury.
 
Additional Manufacturer Narrative
H3: product analysis : visually, there was no damage in the construction of the device that would have resulted in the reported event.There was biological residue on the distal end of the tube and on the cuff balloon.Functionally, a syringe was used to inject 20-cc of air into the cuff and there were no issues during inflation or deflation.The cuff was re-inflated and deflated multiple times and no leaks were observed.A leak test was performed by submerging the cuff and the inflation assembly, at separate times, under water and no bubbles (leaks) occurred.Electrically, for further analysis, resistance of each lead should be between 1.7 and 3.7 ohms and the actual measurements were 3.5 ohms (blue), 3.4 ohms (blue with clear tubing), 3.2 ohms (red), and 3.4 ohms (red with clear tubing) in which all of the electrodes were within specification.A review of the global complaint data showed no other complaints about this lot number.Conclusion: in the returned condition, there was no out of specification condition that was related to the complaint.H6: fdm b17 and fdr c20 codes are no longer apply.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key13540055
Report Number1045254-2022-00067
Device Sequence Number4359971
Product Code ETN
UDI-Device Identifier00643169789555
UDI-Public00643169789555
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2023
Device Model Number8229506
Device Catalogue Number8229506
Device Lot Number0218723124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown